MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO PROVENA 5F TL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO PROVENA 5F TL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number S1395108D3
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.H3 other text : device not returned for evaluation.
 
Event or Problem Description
It was reported that on the morning of (b)(6) 2020 when using a powerpicc provena on a patient, one of the valves detached from the picc.There was no patient harm and the device was not connected to any fluids.Additional information received 11/4/2020: device was placed (b)(6) 2020 and removed (b)(6) 2020.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s), labeling, applicable manufacturing records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a break in the hub extension tubing is confirmed but the exact cause remain unknown.One 5 fr tl powerpicc solo catheter was returned for evaluation.The red hub was returned completely detached from the power injectable extension tubing.Blood residue was visible within the extension tubing.The catheter 55 cm depth marker and has not been trimmed.Microscopic observation of the distal end of the solo hub revealed a complete break in the extension tubing.The break edges were rough and uneven.The break surface was observed to have a granular texture.A section of the catheter break site was observed to extended further than the surrounding break surface.The characteristics of the break suggest material fatigue caused by kinking and tensile forces may have contributed to the formation of the split and break.Since the hub was found to be fully detached, the complaint is confirmed but the exact factors remain unknown.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
POWERPICC SOLO PROVENA 5F TL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10831716
Report Number3006260740-2020-20501
Device Sequence Number2828849
Product Code LJS
UDI-Device Identifier00801741155024
UDI-Public(01)00801741155024
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS1395108D3
Device Catalogue NumberS1395108D3
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer01/07/2021
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date02/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient Weight133